Alert archive / Texas / Flash Flood Warnings in 2015

Flash Flood Warning 248, NWS Fort Worth, TX

December 27, 2015Delta County, Hopkins County, Lamar County, Texas

NWS Fort Worth, TX issued this flash flood warning at Dec 27, 2015, 2:09 PM CST for Delta County, Hopkins County, Lamar County, Texas. It was in force for 5 hr. 2 reports came from inside the area while it was in force.

The area

The outline as issued, with what was reported inside it.

The facts

Issued
Dec 27, 2015, 2:09 PM CST (20:09 UTC)
Expired
Dec 27, 2015, 7:15 PM CST
In force
5 hr
Issued by
NWS Fort Worth, TX
Area
Storm-based polygon
Flood severity
None

Counties Delta County, TX, Hopkins County, TX, Lamar County, TX

The radar

The Dallas/Ft Worth radar (KFWS), 202 km from the middle of the area, began a volume at 20:12 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

What was reported inside it

TimeReportWhereRemark
Dec 27, 2:43 PM CSTFLASH FLOODCumby, TXWIDESPREAD FLOODING WITH A MAJORITY OF COUNTY ROADS COVERED WITH SOME WATER. MANY UNPAVED ROADS UNUSABLE DUE TO MUD AND WATER. ALSO WATER ALONG SMALL PORTIONS OF I-30 BETWEEN CUMBY AND SULPHUR SPRINGS.
Dec 27, 4:00 PM CSTFLASH FLOODParis, TXHIGH WATER RESCUE ONGOING NEAR HWY 271 AND CR 14250 SE OF PARIS

Local storm reports filed while the alert was in force, from inside its polygon or its counties.

Did it verify

Verified. The Iowa Environmental Mesonet's Cow matched 2 storm reports to this flash flood warning; the first came 34 minutes after it went out.

Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.

The nearest sounding before it

Shreveport, LA (KBAD), launched 12:00Z, 8.2 hours before the alert went out and 218 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Shreveport, LA at 12:00Z on 2015-12-27Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 625 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Shreveport, LA at 12:00Z on 2015-12-27The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 350 square meters per square second.1939587897Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
625 J/kg
Mixed-layer CIN
-20 J/kg
Mixed-layer LCL
707 m above ground
0-6 km bulk shear
42 kt
0-1 km storm-relative helicity
350 m²/s²
0-3 km storm-relative helicity
426 m²/s²
Significant tornado parameter
1.1
Supercell composite
8.3

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

297 
WGUS54 KFWD 272009
FFWFWD
TXC119-223-277-272215-
/O.NEW.KFWD.FF.W.0248.151227T2009Z-151227T2215Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/

BULLETIN - EAS ACTIVATION REQUESTED
FLASH FLOOD WARNING
NATIONAL WEATHER SERVICE FORT WORTH TX
209 PM CST SUN DEC 27 2015

THE NATIONAL WEATHER SERVICE IN FORT WORTH HAS ISSUED A

* FLASH FLOOD WARNING FOR...
  HOPKINS COUNTY IN CENTRAL TEXAS...
  DELTA COUNTY IN CENTRAL TEXAS...
  LAMAR COUNTY IN NORTH CENTRAL TEXAS...

* UNTIL 415 PM CST

* AT 208 PM CST...DOPPLER RADAR INDICATED HEAVY RAIN ACROSS THE
  WARNED AREA. UP TO TWO INCHES OF RAIN HAVE ALREADY FALLEN. FLASH
  FLOODING IS EXPECTED TO BEGIN SHORTLY.

* SOME LOCATIONS THAT WILL EXPERIENCE FLOODING INCLUDE...
  PARIS...SULPHUR SPRINGS...COOPER...BLOSSOM...CUMBY...COMO...
  DEPORT...COOPER LAKE PARK SOUTH SULPHUR...COOPER LAKE PARK DOCTORS
  CREEK...ROXTON...TIRA...PECAN GAP...TOCO AND SUN VALLEY.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

TURN AROUND...DONT DROWN WHEN ENCOUNTERING FLOODED ROADS. MOST FLOOD
DEATHS OCCUR IN VEHICLES.

&&

LAT...LON 3393 9556 3388 9554 3389 9552 3388 9551
      3389 9546 3387 9546 3387 9542 3388 9531
      3296 9531 3296 9566 3298 9567 3298 9586
      3383 9586 3386 9581 3385 9576 3389 9575
      3388 9570 3394 9560

$$

15-BAIN
1 follow-up statement
614 
WGUS54 KFWD 272208
FFWFWD
TXC119-223-277-280115-
/O.EXT.KFWD.FF.W.0248.000000T0000Z-151228T0115Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/

BULLETIN - EAS ACTIVATION REQUESTED
FLASH FLOOD WARNING
NATIONAL WEATHER SERVICE FORT WORTH TX
408 PM CST SUN DEC 27 2015

THE NATIONAL WEATHER SERVICE IN FORT WORTH HAS EXTENDED THE

* FLASH FLOOD WARNING FOR...
  HOPKINS COUNTY IN CENTRAL TEXAS...
  DELTA COUNTY IN CENTRAL TEXAS...
  LAMAR COUNTY IN NORTH CENTRAL TEXAS...

* UNTIL 715 PM CST

* AT 404 PM CST...DOPPLER RADAR INDICATED HEAVY RAIN ACROSS THE
  WARNED AREA. OVER FOUR INCHES OF RAIN HAVE FALLEN OVER THE PAST 24
  HOURS. FLASH FLOODING HAS BEEN REPORTED ACROSS THE AREA AS WELL
  AND INCLUDES SEVERAL DOZEN ROAD CLOSURES. A HIGH WATER RESCUE WAS
  REPORTED SOUTHEAST OF PARIS NEAR HIGHWAY 271 AND CR 14250 AS WELL.

* SOME LOCATIONS THAT WILL EXPERIENCE FLOODING INCLUDE...
  PARIS...SULPHUR SPRINGS...COOPER...BLOSSOM...CUMBY...COMO...
  DEPORT...COOPER LAKE PARK SOUTH SULPHUR...COOPER LAKE PARK DOCTORS
  CREEK...ROXTON...TIRA...PECAN GAP...TOCO AND SUN VALLEY.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

TURN AROUND...DONT DROWN WHEN ENCOUNTERING FLOODED ROADS. MOST FLOOD
DEATHS OCCUR IN VEHICLES.

&&

LAT...LON 3393 9556 3388 9554 3389 9552 3388 9551
      3389 9546 3387 9546 3387 9542 3388 9531
      3296 9531 3296 9566 3298 9567 3298 9586
      3383 9586 3386 9581 3385 9576 3389 9575
      3388 9570 3394 9560

$$

AJS

What forecasters said that day

The local office's own words before this flash flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Fort Worth, TX wrote its last area forecast discussion before this flash flood warning went out at Dec 27, 11:42 AM CST, 2 hours 27 minutes earlier.

Area forecast discussion, Dec 27, 11:42 AM CST, 2 hours 27 minutes before
AREA FORECAST DISCUSSION...UPDATED
NATIONAL WEATHER SERVICE FORT WORTH TX
1142 AM CST SUN DEC 27 2015

.UPDATE...
FORECASTS HAVE BEEN UPDATED TO INCLUDE A WIND ADVISORY FOR THE
REST OF THE DAY. STRONG NORTH WINDS SUSTAINED IN THE 20 TO 30 MPH
RANGE WITH GUSTS 30 TO 40 MPH CAN BE EXPECTED FOR THE REST OF THE
DAY BEHIND THE STRONG COLD FRONT WHICH PUSHED THROUGH THE REGION
LAST NIGHT THROUGH THIS MORNING. WINDS WILL DECREASE SOME THIS
EVENING......BUT CONDITIONS WILL STILL REMAIN BREEZY THROUGH THE
OVERNIGHT HOURS.

30

&&

.AVIATION...

/ISSUED 534 AM CST SUN DEC 27 2015/
MAIN CONCERN IS TIMING OF PRECIPITATION ROUNDS. EXPECT HEAVIEST
ACTIVITY AND POTENTIAL FOR THUNDERSTORMS TO BE GREATEST DURING THE
NEXT FEW HOURS...WITH ACTIVITY SHIFTING TO THE NORTHEAST OF THE
TAF SITES BY LATE MORNING. HI-RES GUIDANCE IS IN GOOD AGREEMENT IN
SHOWING A BREAK FOR THE MIDDAY TO AFTERNOON HOURS...AND THEN
ANOTHER ROUND OF ELEVATED CONVECTION LATE AFTERNOON THROUGH EARLY
TO MID EVENING. BELIEVE THE SECOND ROUND SHOULD BE MAINLY SHOWERS
BUT WILL NEED TO MONITOR FOR A LOW THREAT OF THUNDERSTORMS GIVEN
SUFFICIENT INSTABILITY.

HAVE INCLUDED A MENTION OF LIGHT RAIN AND LIGHT SNOW MIX FROM
7Z/1AM TO 10Z/4AM MONDAY MORNING. TEMPERATURES SHOULD STAY ABOVE
FREEZING SO LITTLE TO NO ACCUMULATION IS EXPECTED...HOWEVER
INBOUND COLDER AIRCRAFT MAY ACCUMULATE ICE AND REQUIRE DEICING
OPERATIONS.

CIGS WILL LIKELY BE RANGE BOUND BETWEEN 800FT AND 1300FT THROUGH
THE PERIOD. NORTH WINDS WILL CONTINUE NEAR 20G30KT THROUGH THIS
EVENING. WINDS WILL BEGIN TO BACK AROUND TO THE NORTHWEST TONIGHT
WHICH MAY START TO PRESENT CROSSWIND CONCERNS ON NORTH-SOUTH
RUNWAYS BY MONDAY MORNING.

TR.92

&&

.UPDATE...
THE FORECAST HAS BEEN UPDATED TO INCLUDE TORNADO WATCH 571 FOR
ANDERSON AND LEON COUNTIES. THE ATMOSPHERE REMAINS UNSTABLE IN
THE WARM SECTOR AHEAD OF A COLD FRONT...WHICH AT 9 AM EXTENDED
FROM ATHENS TO HEARNE. THE SEVERE THREAT SHOULD WANE AROUND
MIDDAY AS THE FRONT PUSHES FARTHER TO THE SOUTHEAST...SUBMERSING
ALL OF OUR CWA IN THE COLD AND LESS UNSTABLE AIR BEHIND THE FRONT.
THERE WILL STILL BE PERIODS OF RAIN WITH OCCASIONAL EMBEDDED
THUNDERSTORMS...SO THE FLASH FLOOD WATCH FOR THE EASTERN TWO-
THIRDS OF THE REGION WILL REMAIN AS IS.

THE MAIN CHALLENGE WILL THEN SHIFT TO WINTER WEATHER AND THE
POSSIBILITY OF ACCUMULATING SNOW IN OUR WEST AND NORTHWESTERN
COUNTIES. THE BEST OPPORTUNITY FOR SNOW ACCUMULATIONS WILL OCCUR
TONIGHT AS THE UPPER LOW MOVES NORTHEAST ACROSS THE NORTHWESTERN
HALF OF THE REGION. A TRANSITION TO SNOW COULD OCCUR AS FAR SOUTH
AND EAST AS THE DALLAS-FORT WORTH AREA OVERNIGHT...BUT AT THIS
TIME IT APPEARS THAT ACCUMULATIONS WOULD REMAIN TO THE NORTH AND
WEST OF THE METROPLEX. WE WILL CONTINUE TO MONITOR THE LATEST
TRENDS UPSTREAM AND THE MOST RECENT MODEL DATA AS THE DAY WEARS
ON.

30

&&

.PREV DISCUSSION... /ISSUED 434 AM CST SUN DEC 27 2015/
A POWERFUL UPPER LOW...NOW OVER THE TRANS-PECOS...WILL CONTINUE
APPROACHING TODAY...RESULTING IN WIDESPREAD SHOWERS AND
THUNDERSTORMS. ADDITIONAL HEAVY RAINFALL MAY RESULT IN FLASH
FLOODING. AS THE LOW MOVES OVERHEAD TONIGHT...AREAS GENERALLY
ALONG AND WEST OF THE I-35 CORRIDOR WILL SEE A TRANSITION TO SLEET
AND SNOW. THE WINTRY PRECIPITATION WILL COME TO AN END ON
MONDAY...AND LITTLE ADDITIONAL PRECIPITATION IS EXPECTED THE
REMAINDER OF THE UPCOMING WEEK. BELOW NORMAL TEMPERATURES WILL
PREVAIL INTO THE NEW YEAR.

THE COLD FRONT THAT INVADED NORTH TEXAS ON SATURDAY HAS MADE
LITTLE ADDITIONAL PROGRESS OVERNIGHT. A SURFACE LOW...NOW IN
DEEP SOUTH TEXAS...WILL CONTINUE TO INHIBIT ITS PROGRESS TODAY.
BUT AS THE LOW MOVES THROUGH CENTRAL AND EAST TEXAS THIS
AFTERNOON AND EVENING...IT WILL FINALLY ALLOW THE FRONT TO EXIT
OUT EASTERN ZONES LATE IN THE DAY. IN THE MEANTIME...A VAST
CONTRAST WILL PERSIST ACROSS NORTH TEXAS.

TEMPERATURES HAVE FALLEN INTO THE 30S IN WESTERN NORTH TEXAS...
WITH GUSTY NORTH WINDS. DESPITE THE WINTRY WIND CHILLS...
CONSIDERABLE MOISTURE FLUX WILL CONTINUE ABOVE THE BOUNDARY...
WITH TREMENDOUS MID-LEVEL FORCING STILL UPSTREAM. THE TRAINING
BAND OF THUNDERSTORMS NOW IN WESTERN NORTH TEXAS WILL RESULT IN
ADDITIONAL HEAVY RAINFALL WELL BEHIND THE FRONT.

ON THE OPPOSITE SIDE OF THE CWA...OUR SOUTHEAST ZONES REMAIN IN
THE 70S WITH UNSEASONABLY RICH MOISTURE STILL IN PLACE. THIS WILL
MAINTAIN A THREAT OF SEVERE WEATHER...IN PARTICULAR...THOSE AREAS
SOUTHEAST OF A LINE FROM CAMERON...TO CORSICANA...TO SULPHUR
SPRINGS. WITH DEW POINTS NEAR 70F...MLCAPE VALUES WILL SOAR ABOVE
1000J/KG. WITH 850MB WINDS NEAR 50KTS AND STORM MOTION FAVORING
TRAINING ECHOES PARALLEL TO THE BOUNDARY...PROLONGED POTENTIALLY
TORNADIC SUPERCELLS WILL POSE A SIGNIFICANT DAMAGING WIND THREAT
IN THESE AREAS.

THE COLD AIR WILL DEEPEN IN OUR WESTERN ZONES...BUT THE
APPROACHING UPPER LOW WILL MAINTAIN STRONG WARM ADVECTION BETWEEN
850 AND 700MB. ALTHOUGH THIS AIR IS LIFTING AND WILL COOL...IT
SHOULD RESULT IN A WARM NOSE THAT MAY INITIALLY PRECLUDE A
TRANSITION TO SNOW. HOWEVER...THE SUB-FREEZING LAYER BELOW THE
FRONTAL INVERSION WILL BE SUFFICIENTLY DEEP TO ALLOW SLEET TO
REACH THE SURFACE WITHIN THE WINTER WEATHER ADVISORY AREA THIS
EVENING. EVENTUALLY...AS THE CORE OF THE UPPER LOW MOVES OVER
AROUND MIDNIGHT...A TRANSITION TO SNOW SHOULD STILL OCCUR. THE
DURATION OF SLEET WOULD LIMIT TOTAL ACCUMULATIONS...BUT EVEN IF
THE CHANGEOVER TO SNOW OCCURS EARLIER...STORM TOTALS WILL LIKELY
REMAIN BELOW 4 INCHES. ALTHOUGH RECENT WARMTH MAY INITIALLY
MITIGATE SOME OF THE IMPACTS...TEMPERATURES WILL FALL INTO THE 20S
MONDAY MORNING WITHIN THE ADVISORY AREA. ACCUMULATION OF SNOW ON
MAIN ROAD SURFACES WILL OCCUR...AND THE PERSISTENT GUSTY WINDS
WILL MAKE NAVIGATING SLICK ROADS MORE DIFFICULT. IN ADDITION...
BLOWING SNOW WILL DIMINISH THE VISIBILITY. EVEN WITH SNOW ON THE
GROUND... THE SUN WILL RETURN MONDAY AND HELP TO MELT MUCH OF WHAT
FALLS.

OUTSIDE OF THE ADVISORY AREA...AS FAR EAST AS THE I-35 CORRIDOR...
SNOW MAY INITIALLY MIX WITH THE RAIN LATE TONIGHT...WITH A
TRANSITION TO FLURRIES MONDAY MORNING. IT STILL APPEARS THAT THE
POPULATION CENTERS ALONG THE I-35 CORRIDOR WILL REMAIN ABOVE
FREEZING...AND THE DURATION AND INTENSITY OF THE PRECIPITATION
WILL LIKELY BE INSUFFICIENT FOR MEASURABLE SNOWFALL. IN
ADDITION...STRONG DRY ADVECTION WITHIN THE  GROWTH ZONE WILL
BEGIN SHUTTING OFF THE PRECIP PROCESS. AREAS SOUTH OF THE I-20
WILL BE PRECIP-FREE BY DAYBREAK MONDAY MORNING...WITH A QUICK EXIT
TO THE RAIN AND SNOW IN AREAS NORTH OF I-20 BEFORE MIDDAY.

SOUTHERLY WINDS WILL RETURN ON TUESDAY...BUT TEMPERATURES WILL
REMAIN BELOW NORMAL. A REINFORCING SHOT OF COOL AIR WILL ARRIVE ON
WEDNESDAY...SETTING THE STAGE FOR A COLD NEW YEARS EVE. NORTHERLY
SURFACE FLOW WILL PREVAIL INTO THE UPCOMING WEEKEND...MEANING THE
COOLER THAN NORMAL WEATHER WILL STICK AROUND.

25

&&

.PRELIMINARY POINT TEMPS/POPS...
DALLAS-FT. WORTH, TX  46  35  41  30  50 / 100  80  20   5   5
WACO, TX              49  34  45  29  54 / 100  50  10   5   5
PARIS, TX             64  38  43  28  49 / 100  90  50   5   5
DENTON, TX            44  34  39  25  48 / 100  80  20   5   5
MCKINNEY, TX          48  35  40  27  49 / 100  80  30   5   5
DALLAS, TX            48  35  43  31  51 / 100  80  20   5   5
TERRELL, TX           54  36  43  29  51 / 100  80  20   5   5
CORSICANA, TX         57  35  45  32  53 / 100  70  10   5   5
TEMPLE, TX            50  33  46  30  56 /  90  50   5   5   5
MINERAL WELLS, TX     41  30  40  23  49 / 100  80  20   5   5

&&

.FWD WATCHES/WARNINGS/ADVISORIES...
FLASH FLOOD WATCH THROUGH LATE TONIGHT FOR TXZ091>095-102>107-
117>123-131>135-144>148-158>162-174-175.

WIND ADVISORY UNTIL 8 PM CST THIS EVENING FOR TXZ091>095-100>107-
115>123-129>135-141>148-156>162-174-175.

WINTER WEATHER ADVISORY FROM 6 PM THIS EVENING TO NOON CST
MONDAY FOR TXZ091-100-101-115-116-129-130-141.

&&
Hazardous weather outlook, Dec 27, 4:46 AM CST, 9 hours 23 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE FORT WORTH TX
446 AM CST SUN DEC 27 2015

TXZ091>095-100>107-115>123-129>135-141>148-156>162-174-175-281100-
MONTAGUE-COOKE-GRAYSON-FANNIN-LAMAR-YOUNG-JACK-WISE-DENTON-COLLIN-
HUNT-DELTA-HOPKINS-STEPHENS-PALO PINTO-PARKER-TARRANT-DALLAS-
ROCKWALL-KAUFMAN-VAN ZANDT-RAINS-EASTLAND-ERATH-HOOD-SOMERVELL-
JOHNSON-ELLIS-HENDERSON-COMANCHE-MILLS-HAMILTON-BOSQUE-HILL-NAVARRO-
FREESTONE-ANDERSON-LAMPASAS-CORYELL-BELL-MCLENNAN-FALLS-LIMESTONE-
LEON-MILAM-ROBERTSON-
446 AM CST SUN DEC 27 2015

THIS HAZARDOUS WEATHER OUTLOOK IS FOR NORTH AND CENTRAL TEXAS.

.DAY ONE...TODAY AND TONIGHT.
THUNDERSTORMS ARE LIKELY ACROSS ALL OF NORTH AND CENTRAL TEXAS
TODAY. HEAVY RAIN FROM THESE STORMS MAY LEAD TO FLASH FLOODING. A
FLASH FLOOD WATCH IS IN EFFECT FOR AREAS GENERALLY ALONG AND EAST
OF A LINE FROM BOWIE TO KILLEEN THROUGH TONIGHT.

THERE IS A RISK OF SEVERE THUNDERSTORMS AHEAD OF A COLD FRONT
THAT HAS MOVED TO A CAMERON TO CORSICANA TO SULPHUR SPRINGS LINE.
THE SEVERE WEATHER THREAT WILL END ACROSS THE SOUTHERN AND
SOUTHEASTERN AREAS AS THE FRONT MOVES SLOWLY EASTWARD TODAY. UNTIL
THEN...STORMS MAY PRODUCE HAIL...DAMAGING WINDS AND POSSIBLY
TORNADOES.

SLEET AND SNOW SHOULD DEVELOP WEST OF A LINE FROM GOLDTHWAITE TO
MINERAL WELLS TO GAINESVILLE LINE THIS EVENING. SOME ACCUMULATIONS
AND IMPACTS TO TRAVEL ARE POSSIBLE...ESPECIALLY ACROSS THE
COUNTIES OF COMANCHE...ERATH...EASTLAND...JACK...STEPHENS...PALO
PINTO...YOUNG AND MONTAGUE WHERE A WINTER WEATHER ADVISORY IS IN
EFFECT FOR 1 TO 3 INCHES OF SNOW AND SLEET.

A RAIN AND SNOW MIX IS POSSIBLE AS FAR EAST AS BONHAM TO DALLAS
AND HILLSBORO LATE TONIGHT. GENERALLY LITTLE TO NO ACCUMULATION
OR IMPACTS TO TRAVEL ARE EXPECTED IN THESE AREAS DUE TO
TEMPERATURES STAYING ABOVE FREEZING.

.DAYS TWO THROUGH SEVEN...MONDAY THROUGH SATURDAY.
ANY LIGHT SNOW NORTH OF I-20 SHOULD COME TO AN END DURING THE
MORNING HOURS MONDAY. SNOW AND SLEET ON THE GROUND WILL IMPACT
DRIVING CONDITIONS UNTIL IT MELTS BY MIDDAY.

OTHERWISE NO HAZARDOUS WEATHER IS EXPECTED THROUGH SATURDAY.

.SPOTTER INFORMATION STATEMENT...
LIMITED SPOTTER ACTIVATION IS POSSIBLE SOUTHEAST OF A SULPHUR
SPRINGS TO CORSICANA TO KILLEEN LINE THROUGH EARLY AFTERNOON.

92

In the hours before

Local storm report, Dec 27, 10:44 AM CST, 3 hours 25 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE FORT WORTH TX
1044 AM CST SUN DEC 27 2015

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

1043 AM     FLASH FLOOD      2 W THORNTON            31.40N  96.61W
12/27/2015                   LIMESTONE          TX   LAW ENFORCEMENT

            SH 14 NORTH OF NAVASOTA RIVER AND FM 1246 W OF THORNTON
            ARE BARRICADED WITH WATER OVER ROAD.
Local storm report, Dec 27, 10:59 AM CST, 3 hours 10 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE FORT WORTH TX
1059 AM CST SUN DEC 27 2015

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

1058 AM     FLOOD            1 N VENUS               32.44N  97.12W
12/27/2015                   JOHNSON            TX   EMERGENCY MNGR

            CR528 CLOSED NORTH OF VENUS DUE TO RESIDUAL FLOODING
            FROM HEAVY RAINS.
Special weather statement, Dec 27, 11:32 AM CST, 2 hours 37 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE FORT WORTH TX
1132 AM CST SUN DEC 27 2015

TXZ103-271800-
DENTON TX-
1132 AM CST SUN DEC 27 2015

...SPECIAL WEATHER STATEMENT...

AT 1132 AM CST...DOPPLER RADAR WAS TRACKING A STRONG THUNDERSTORM
NEAR KRUM...OR 9 MILES WEST OF DENTON...MOVING NORTH AT 60 MPH.

QUARTER OF AN INCH TO HALF INCH SIZE HAIL WILL BE POSSIBLE WITH THIS
STORM.

LOCATIONS IMPACTED INCLUDE...
DENTON...SANGER...KRUM AND PONDER.

THIS INCLUDES INTERSTATE 35 BETWEEN MILE MARKERS 469 AND 481.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

FREQUENT CLOUD TO GROUND LIGHTNING IS OCCURRING WITH THIS STORM.
LIGHTNING CAN STRIKE 15 MILES AWAY FROM A THUNDERSTORM. SEEK A SAFE
SHELTER INSIDE A BUILDING OR VEHICLE.

&&

LAT...LON 3342 9710 3342 9709 3314 9721 3318 9739
      3332 9739 3343 9736
TIME...MOT...LOC 1732Z 195DEG 53KT 3324 9729

05/
Local storm report, Dec 27, 12:20 PM CST, 1 hour 49 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE FORT WORTH TX
1220 PM CST SUN DEC 27 2015

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

1211 PM     FLASH FLOOD      FAIRFIELD               31.72N  96.17W
12/27/2015                   FREESTONE          TX   LAW ENFORCEMENT

            SEVERAL AREAS ACROSS FREESTONE CO. WITH FLOODING
            INCLUDING HIGHWAY 195 AND FM 27 BETWEEN FAIRFIELD AND
            KIRVIN
Local storm report, Dec 27, 12:29 PM CST, 1 hour 40 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE FORT WORTH TX
1229 PM CST SUN DEC 27 2015

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

1221 PM     FLASH FLOOD      VAN                     32.52N  95.65W
12/27/2015                   VAN ZANDT          TX   PUBLIC

            FLASH FLOODING REPORTED ALONG HIGHWAY 110 BETWEEN VAN
            AND GRAND SALINE.
Local storm report, Dec 27, 12:39 PM CST, 1 hour 30 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE FORT WORTH TX
1239 PM CST SUN DEC 27 2015

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

1045 AM     FLASH FLOOD      EMORY                   32.87N  95.75W
12/27/2015                   RAINS              TX   LAW ENFORCEMENT

            NUMEROUS REPORTS OF FLASH FLOODING ACROSS RAINS CO. WITH
            SEVERAL FM AND COUNTY ROADS UNDERWATER. SEVERAL STREETS
            WERE CLOSED IN THE CITY OF EMORY DUE TO FLOODWATERS.

The office that day

Everything else NWS Fort Worth, TX issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Dec 26, 6:01 PM CSTTornado WarningFWDDallas, Ellis44 min
Dec 26, 6:27 PM CSTSevere Thunderstorm WarningFWDEllis, Navarro48 min
Dec 26, 6:31 PM CSTTornado WarningFWDEllis, Navarro29 min
Dec 26, 6:35 PM CSTFlash Flood WarningFWDDallas3 hr
Dec 26, 6:39 PM CSTTornado WarningFWDCollin, Dallas, Rockwall51 min
Dec 26, 6:44 PM CSTFlash Flood WarningFWDCooke, Grayson3 hr
Dec 26, 6:52 PM CSTTornado WarningFWDEllis, Kaufman38 min
Dec 26, 6:59 PM CSTFlash Flood WarningFWDCollin3 hr
Dec 26, 7:13 PM CSTTornado WarningFWDDallas, Ellis, Kaufman32 min
Dec 26, 7:13 PM CSTTornado WarningFWDCollin, Hunt32 min
Dec 26, 7:28 PM CSTFlash Flood WarningFWDDenton, Tarrant3 hr
Dec 26, 7:34 PM CSTTornado Warning Tornado observedConsiderable damage threatFWDCollin, Fannin, Grayson, Hunt41 min
Dec 26, 7:37 PM CSTRiver Flood WarningFWDDallas14 hr
Dec 26, 7:47 PM CSTTornado WarningFWDCollin, Rockwall28 min
Dec 26, 7:50 PM CSTFlash Flood WarningFWDParker3 hr
Dec 26, 8:14 PM CSTTornado WarningFWDFannin31 min
Dec 26, 8:20 PM CSTFlash Flood WarningFWDHood, Johnson, Somervell2 hr
Dec 26, 8:40 PM CSTFlash Flood WarningFWDWise2 hr
Dec 26, 8:44 PM CSTTornado WarningFWDFannin46 min
Dec 26, 8:49 PM CSTFlash Flood WarningFWDFannin2 hr
Dec 26, 8:51 PM CSTRiver Flood WarningFWDDallas16 hr
Dec 26, 9:28 PM CSTFlash Flood WarningFWDCooke, Grayson2 hr
Dec 27, 4:49 AM CSTWinter Weather AdvisoryFWDComanche, Eastland, Erath, Hamilton, Hood, Jack and 8 more29 hr
Dec 27, 5:10 AM CSTAreal Flood AdvisoryFWDHill, McLennan3 hr
Dec 27, 6:04 AM CSTAreal Flood AdvisoryFWDEllis, Limestone, Navarro3 hr
Dec 27, 6:45 AM CSTSpecial Weather StatementFWDNavarro45 min
Dec 27, 7:25 AM CSTSpecial Weather StatementFWDVan Zandt20 min
Dec 27, 8:01 AM CSTSpecial Weather StatementFWDRains14 min
Dec 27, 8:10 AM CSTFlash Flood WarningFWDFreestone, Limestone, Navarro6 hr
Dec 27, 8:21 AM CSTAreal Flood AdvisoryFWDMilam, Robertson3 hr
Dec 27, 8:27 AM CSTSpecial Weather StatementFWDDelta, Hopkins48 min
Dec 27, 8:35 AM CSTAreal Flood WarningFWDGrayson12 hr
Dec 27, 8:47 AM CSTAreal Flood WarningFWDCooke3 hr
Dec 27, 9:15 AM CSTSpecial Weather StatementFWDLamar45 min
Dec 27, 10:03 AM CSTFlash Flood WarningFWDHenderson, Navarro, Van Zandt6 hr
Dec 27, 10:33 AM CSTFlash Flood WarningFWDRains6 hr
Dec 27, 10:55 AM CSTFlash Flood WarningFWDFreestone, Leon, Robertson3 hr
Dec 27, 11:02 AM CSTFlash Flood WarningFWDDelta, Hopkins, Lamar3 hr
Dec 27, 11:30 AM CSTWind AdvisoryFWDAnderson, Bell, Bosque, Collin, Comanche, Cooke and 40 more5 hr
Dec 27, 11:32 AM CSTSpecial Weather StatementFWDDenton28 min
Dec 27, 12:26 PM CSTFlash Flood WarningFWDLeon3 hr
Dec 27, 1:59 PM CSTFlash Flood WarningFWDAnderson, Freestone, Leon, Robertson6 hr
Dec 27, 2:01 PM CSTFlash Flood WarningFWDLimestone, Navarro119 min
Dec 27, 2:52 PM CSTSevere Thunderstorm WarningFWDEllis, Hill, Limestone, Navarro13 min
Dec 27, 3:13 PM CSTSpecial Weather StatementFWDHill47 min
Dec 27, 3:15 PM CSTSpecial Weather StatementFWDTarrant45 min
Dec 27, 3:18 PM CSTSpecial Weather StatementFWDCooke42 min
Dec 27, 3:26 PM CSTAreal Flood AdvisoryFWDTarrant64 min
Dec 27, 3:43 PM CSTSevere Thunderstorm WarningFWDDallas, Ellis, Johnson, Tarrant17 min
Dec 27, 3:46 PM CSTSpecial Weather StatementFWDWise44 min
Dec 27, 3:57 PM CSTAreal Flood WarningFWDHenderson, Limestone, Navarro, Van Zandt3 hr
Dec 27, 4:03 PM CSTSpecial Weather StatementFWDTarrant42 min
Dec 27, 4:27 PM CSTAreal Flood WarningFWDRains3 hr
Dec 27, 4:41 PM CSTSpecial Weather StatementFWDDenton34 min
Dec 27, 5:04 PM CSTSpecial Weather StatementFWDNavarro26 min

Nearby

Flash Flood Warnings in Texas, 2015Every flash flood warning in 2015

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.